Gabitril

Discussion in 'Fibromyalgia Main Forum' started by receani, Jun 19, 2003.

  1. receani

    receani New Member

    Hello Family,

    A month ago my doctor prescribed me Neurontin 300mg 1x at bedtime. The first night I slept with minimal pain and was able to get out of bed without practically crying. The next night it felt as if I had not taken the medication at all. I went back to the doctor today and was given Gabitril 2mg and was told to take it 1x at bedtime and that I could double the dose. I'm getting nervous about taking medications that are originally for seizures and convulsions. Has anyoone else ever taken Gabitril? Is anyone else concerned with these types of medications? I appreciate your feedback.
  2. kuntryhart

    kuntryhart New Member

    I started with Neurontin also, about 2 or 3 months ago. I started on 100 mg, and then he raised it to 300mg. I felt foggy and became very forgetful, and couldn't tell it helped with the pain much at all anymore. It made me feel like I couldn't think clearly. So, he switched me to Gabitril, 2 mg. I was taking it in the morning. I saw the Dr after 1 week on that. I told him I was so tired I didn't know if it was helping me or not. I wasn't sleeping well, and woke feeling tired. So he raised the dose to 4 mg, and said any more and people tend to have more side effects. I said , "and what are the side efeects?" He said dizziness and fatigue. BINGO!! He never said a word, but from that, I decided to take it at bedtime, and am resting much better now. As the days went on, I have noticed less pain. I am not pain free, but am better. I never have raised the dose yet. I think it's helped me more as I've been on it longer. I've been on it about 2 weeks now. But, don't be afraid. You don't have to stay on it if it gives you problems. I'm like you. Doc had to talk me into taking the Neurontin. He says a lot of the pain we experience is from the nerves around the muscle, hence the neuro drugs. Hope you feel better. :) kuntryhart
  3. Mikie

    Mikie Moderator

    Just the name, antiseizure, bring to mind grand mal seizures and epilepsy. We take these meds for different reasons.

    There is an excellent article by Dr. Paul Cheney on Klonopin, another antiseizure med, in our library here. It does an excellent job of explaining how the misfiring of the neurons in our brains causes anxiety, sleep loss, sensory overload, and RLS.

    Klonopin has been a God send for me. It has been the only things which allows me to get good quality sleep.

    Love, Mikie